EconPapers    
Economics at your fingertips  
 

Bilateral trading in divisible double auctions

Songzi Du and Haoxiang Zhu

Journal of Economic Theory, 2017, vol. 167, issue C, 285-311

Abstract: Existing models of divisible double auctions typically require three or more traders—when there are two traders, the usual linear equilibria imply market breakdowns unless the traders' values are negatively correlated. This paper characterizes a family of nonlinear ex post equilibria in a divisible double auction with only two traders, who have interdependent values and submit demand schedules. The equilibrium trading volume is positive but less than the first best. Closed-form solutions are obtained in special cases. Moreover, no nonlinear ex post equilibria exist if: (i) there are n≥4 symmetric traders or (ii) there are 3 symmetric traders with pure private values. Overall, our nonlinear equilibria fill the “n=2” gap in the divisible-auction literature and could be a building block for analyzing strategic bilateral trading in decentralized markets.

Keywords: Divisible double auctions; Bilateral trading; Bargaining; Ex post equilibrium (search for similar items in EconPapers)
JEL-codes: D44 D82 G14 (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0022053116301028
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jetheo:v:167:y:2017:i:c:p:285-311

DOI: 10.1016/j.jet.2016.11.001

Access Statistics for this article

Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell

More articles in Journal of Economic Theory from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2021-11-20
Handle: RePEc:eee:jetheo:v:167:y:2017:i:c:p:285-311